MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-100470
Medical Device Problem Codes Material Rupture (1546); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst inside a stent.A 10mm x 40mm x 75cm athletis pta balloon dilatation catheter was selected for use in an angioplasty procedure to treat an occlusion in the superficial femoral artery (sfa).During the procedure, the balloon burst while dilating a stent.The procedure was successfully completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a pinhole in the balloon material.An examination of the balloon material, tip and markerbands identified no issues which could potentially have contributed to this complaint.No kinks or damage were noted along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that the balloon burst inside a stent.A 10mm x 40mm x 75cm athletis pta balloon dilatation catheter was selected for use in an angioplasty procedure to treat an occlusion in the superficial femoral artery (sfa).During the procedure, the balloon burst while dilating a stent.The procedure was successfully completed.No patient complications were reported.It was further reported that the athletis balloon was inflated 3 times for 50 second durations at 40atm inside a non-boston scientific transjugular intrahepatic portosystemic shunt (tips) stent.The device was successfully removed from the patient, and a mustang balloon was used to complete the procedure.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11850048
Report Number2134265-2021-06443
Device Sequence Number11703863
Product Code LIT
UDI-Device Identifier08714729974215
UDI-Public08714729974215
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number39347-100470
Device Catalogue Number39347-100470
Device Lot Number0026739991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/06/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM GORE VIATORR TIPS.